View Full Version : Guanfacine and impotence?


ADHD Ceilidh
01-19-10, 11:52 AM
Has anyone experienced this as a side effect? Much like clonidine it has a listing as an adverse reaction and I am wondering how much of an issue it really is. Any input or experiences would be appreciated if you are a male who has tried it. Thanks.

hollywood
01-19-10, 12:33 PM
does it help your adhd , meaning does it relax you and even out the kinks from the stims?

ADHD Ceilidh
01-19-10, 12:49 PM
Hollywood I'm not currently on it but considering it. If low libido or impotence/delayed ejaculation are real issues like they are for SSRIs/SNRIs then it's a dealbreaker for me and more trouble than it's worth. I'm soliciting opinions before asking about Intuniv as an addition to my already rediculously designer regimen of Vyvanse with as needed dex boosters and Aplenzin. If I end up trying it I'll let you know what happens. I'm still titrating up on th Aplenzin and later I'll post on that too (I titrate slowly as bad reactions at work would be a major issue for me).

Hopefully some people will post some more on this. I asked the admins to start a new Intuniv thread under meds and migrate the posts over from the clonidine thread.

Cheers.

hollywood
01-19-10, 02:50 PM
ceilidh,

the sexual sides from the snri's would not bother me at all. I find myself somewhat more relaxed when i take the snri's and my focus has been more linear in the short run which is my long term goal but I find myself running into fatigue and forgetfullness, otherwise I would go with pristiq as an add on. I have had some of my most normal and calm focus on pristiq but gave up due to worrying of fatige... Not sure if that was an accurate guess on my part. If intuniv calmed me without the mental lapse it may be the answer.

ADHD Ceilidh
01-20-10, 01:08 AM
This may be TMI but for me the SSRIs made it impossible for me to achieve climax. I also had little libido. Oddly, there was no impotence associated with these effects but it seems for me that too much serotonin in the wrong place is highly detrimental to my sex life, as women tend to take it personally if you can't orgasm when you are with them.

The issues created by that were more detrimental than the anxiety I was attempting to treat so I stopped the SSRIs altogether. I now know that they were a misguided attempt to treat symptoms secondary to my then untreated ADHD. Based on this prior experience however, sexual side effects are an absolute 100% deal breaker for me. This is why I am soliciting opinions regarding male users of guanfacine as impotence is a potentil side effect but nobody seems to have mentioned it that I can find in the forums. Otherwise intuniv sounds rather promising as an adjunct for me (as does that nicotinic drug under development but that's another discussion).

Anyway, any experiences would be greatly appreciated.

Cheers

hollywood
01-24-10, 10:01 PM
Somebody just told me that intuniv or guafacine is terrible and makes u sleepy all the time

ADHD Ceilidh
04-26-10, 01:37 PM
Just as a follow up for others in search of opinions, after 2 months at 3 mg I can state that there has been no impotence / "ED" associated with Intuniv / guanfacine for me.

Cheers

hollywood
04-26-10, 02:42 PM
Huh, still haven't started yet. I feel pretty good on concerta wellbutrin , with the occasional kink. My doctor still seems to think it will help but the last time I tried it for a week I had some strange side effects like forgetting and chest pain. Then again, there is no magic pill.